Alert archive / Georgia / Lake Wind Advisories in 2008

Lake Wind Advisory 21, NWS Jacksonville, FL

April 7, 2008Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this lake wind advisory at Apr 7, 2008, 2:36 PM EDT for Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 2:36 PM EDT (18:36 UTC)
Expired
Apr 7, 2008, 8:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 071836
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT MON APR 7 2008

FLZ024-025-033-GAZ154-166-080000-
/O.NEW.KJAX.LW.Y.0021.080407T1836Z-080408T0000Z/
NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...BRUNSWICK...ST MARYS
236 PM EDT MON APR 7 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR THE
IMMEDIATE BEACHES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

DEESE
1 follow-up statement
000 
WWUS72 KJAX 072359
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT MON APR 7 2008

FLZ024-025-033-GAZ154-166-080100-
/O.EXP.KJAX.LW.Y.0021.000000T0000Z-080408T0000Z/
NASSAU-DUVAL-ST JOHNS-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...BRUNSWICK...ST MARYS
759 PM EDT MON APR 7 2008

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING.
NONETHELESS...NORTHERLY WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH
CAN BE EXPECTED THIS EVENING ALONG THE IMMEDIATE COASTLINE AND
ALONG INLAND WATERWAYS. BOATERS ARE STILL URGED TO USE EXTREME
CAUTION IF VENTURING ONTO AREA WATERWAYS THIS EVENING AS
CONDITIONS WILL SLOWLY IMPROVE ON THE OPEN WATERS.

$$

ECZ

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 7, 9:41 AM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 7, 9:41 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EDT MON APR 7 2008

.UPDATE...LATEST SURFACE ANALYSIS PLACES A LOW EAST OF THE ST.
AUGUSTINE BUOY AND MOVING NNE WHILE A HIGH PRESSURE RIDGE IS
WEDGED ALONG THE LEE OF THE APPALACHIANS AND PUSHING SOUTHWARD.
THE STRENGTHENING PRESSURE GRADIENT HAS PRODUCED A SURGE ALONG THE
GA COAST THAT WILL PUSH SWD TODAY MAINTAINING A COOL NELY FLOW
ALONG THE COAST. SHORTWAVE HAS MOVED OFFSHORE ALONG WITH DEEP
LAYER CLOUDS BUT WEAK TROFFINESS IN LOW/MID LEVELS CONTINUES TO
LINGER OVER GA AND CLOUDS WILL BE SLOW TO EXIT. HAVE LOWERED TEMPS
TO GUIDANCE OR BELOW ACROSS NRN PORTION AND THE COASTAL ZONES.
THINK SEVERAL DEG ABOVE GUIDANCE FOR INLAND AREAS SOUTH OF
SUWANNEE VALLEY IS TOO WARM AND HAVE LOWERED TEMPS THERE AS WELL.

&&

.AVIATION...BREAKS IN CLOUDS ARE PLAYING HAVOC WITH CIGS THIS
MORN. MAIN CLOUD DECK IS ABOVE 3 KFT BUT IFR CIGS WILL BE IN AND
OUT THIS MORN.

&&

.MARINE...NE WINDS ARE INCREASING IN GA WATERS AS SURGE HAS PASSED
GRAYS REEF AND SABSOON TOWER. HAVE ADJUSTED WINDS THRU MID
AFTERNOON BASED ON CURRENT CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  55  75  54 /  20  10   0   0
SSI  69  59  68  58 /  20  10   0   0
JAX  74  58  74  56 /  10  10   0   0
SGJ  74  62  71  62 /  10  10  10   0
GNV  80  59  80  58 /  10  10  10   0
OCF  81  60  81  58 /  10  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

TRABERT/KERNS
Hazardous weather outlook, Apr 6, 8:45 PM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT SUN APR 6 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-070900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
845 PM EDT SUN APR 6 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS NORTHEAST FLORIDA
TONIGHT...

...A MODERATE RIP CURRENT RISK CONTINUES FOR AREA BEACHES...

TOTAL STORM RAINFALL AMOUNTS OF 1 TO 3 INCHES MAY CAUSE TEMPORARY
FLOODING OF URBAN AND POOR DRAINAGE AREAS...MAINLY SOUTH OF A LINE
FROM ST AUGUSTINE TO GAINESVILLE THROUGH THE EARLY MORNING HOURS.

LINGERING OCEAN SWELLS WILL MAINTAIN A MODERATE RIP CURRENT RISK FOR
AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE ON MONDAY AND TUESDAY
AT EAST COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/ARS/HESS

In the hours before

Local storm report, Apr 7, 11:33 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1133 AM EDT MON APR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 NW BELLEVIEW          29.11N 82.11W
04/05/2008                   MARION             FL   POST OFFICE

            POST OFFICE EMPLOYEE REPORTED A LARGE TREE FELL ON THEIR
            HOUSE. TIME IS ESTIMATED BASED ON DOPPLER RADAR.

&&

DEESE
Local storm report, Apr 7, 12:05 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON APR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     3 S ALACHUA             29.74N 82.49W
04/05/2008                   ALACHUA            FL   PUBLIC

            PUBLIC REPORTED DAMAGE TO THE ROOF AND DAMAGE TO SIDING
            OF A HOUSE. THE HOUSE IS LOCATED IN THE STONE GATE SUB
            DIVISON.

&&

BKERNS

Nearby

Lake Wind Advisories in Georgia, 2008Lake Wind Advisories in Florida, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.